Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 9:44 PM CDT for McPherson County, Rice County, Saline County, Kansas. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 9:44 PM CDT (02:44 UTC)
- Expired
- Jun 16, 2011, 10:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McPherson County, KS, Rice County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 10:03 PM CDT | TSTM WND GST 61 | Salina Airport, KS | SALINA AIRPORT ASOS MEASURES 61 MPH WINDS. |
| Jun 16, 10:21 PM CDT | TSTM WND GST 57 | 4 Ese Marquette, KS | TRAINED SPOTTER MEASURES 57 MPH WIND GUST. |
| Jun 16, 10:27 PM CDT | TSTM WND GST 77 | Salina Airport, KS | SALINA AIRPORT ASOS MEASURES 77 MPH WIND GUST. |
| Jun 16, 10:28 PM CDT | TSTM WND GST 59 | 4 Ese Marquette, KS | TRAINED SPOTTER MEASURED 59 MPH WIND GUST. |
| Jun 16, 10:30 PM CDT | TSTM WND DMG | Assaria, KS | EMERGENCY MANAGER REPORTED AN 18 TO 20 INCH TREE WENT THROUGH A ROOF WITH TIME ESTIMATE BASED ON RADAR. |
| Jun 16, 10:30 PM CDT | TSTM WND DMG | Salina, KS | EMERGENCY MANAGER REPORTED SEVERAL SIGNS BLOWN OVER AT THE NATIONAL GUARD ARMORY. AN AIR CONDITIONING UNIT OF UNKNOWN SIZE WAS BLOWN OFF THE ROOF AT K-STATE SALINA. ESTIMATED TIME BASED ON RADAR. |
| Jun 16, 10:43 PM CDT | TSTM WND DMG | Assaria, KS | EMERGENCY MANAGER REPORTS 2 TO 8 INCH LIMBS DOWN WHICH HAS BLOCKED THE ROADWAY. SEVERAL POWERLINES ARE DOWN AND SEVERAL TRANSFORMERS HAVE BLOWN. |
| Jun 16, 10:45 PM CDT | TSTM WND GST 62 | 4 Ese Marquette, KS | |
| Jun 16, 10:50 PM CDT | TSTM WND GST 64 | Lindsborg, KS | DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 404 J/kg
- Mixed-layer CIN
- -524 J/kg
- Mixed-layer LCL
- 1893 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
169
WUUS53 KICT 170244
SVRICT
KSC113-159-169-170345-
/O.NEW.KICT.SV.W.0228.110617T0244Z-110617T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCPHERSON COUNTY IN CENTRAL KANSAS...
RICE COUNTY IN CENTRAL KANSAS...
SALINE COUNTY IN CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A DAMAGING WINDS IN EXCESS OF 60 MPH FROM COLLAPSING
THUNDERSTORMS AND SHOWERS IN THE WARNED AREA...THESE WINDS WILL
CONTINUE TO SPREAD EASTWARD.
* LOCATIONS IMPACTED INCLUDE...
MCPHERSON...SALINA...GENESEO...LITTLE RIVER...WINDOM...INMAN...
MARQUETTE...BROOKVILLE...LINDSBORG...GALVA...ROXBURY...ASSARIA...
CANTON...SMOLAN...GYPSUM...MOUNDRIDGE...NEW CAMBRIA...GLENDALE...
MCPHERSON AIRPORT AND BRIDGEPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
3852 9792 3896 9793
TIME...MOT...LOC 0242Z 256DEG 27KT 3839 9820
WIND...HAIL 60MPH <.75IN
$$
JAKUB3 follow-up statements
597
WWUS53 KICT 170306
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT THU JUN 16 2011
KSC113-159-169-170345-
/O.CON.KICT.SV.W.0228.000000T0000Z-110617T0345Z/
SALINE KS-RICE KS-MCPHERSON KS-
1006 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON...
RICE AND SALINE COUNTIES UNTIL 1045 PM CDT...
AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING DAMAGING WINDS IN EXCESS OF 60 MPH DUE TO COLLAPSING
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...SALINA...WINDOM...INMAN...MARQUETTE...BROOKVILLE...
LINDSBORG...GALVA...ROXBURY...ASSARIA...CANTON...SMOLAN...GYPSUM...
MOUNDRIDGE...NEW CAMBRIA...GLENDALE...MCPHERSON AIRPORT...
BRIDGEPORT AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS AND WIND DAMAGE WILL OCCUR WITH LIGHT RAINFALL OR NO
RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
3852 9792 3896 9793
TIME...MOT...LOC 0305Z 256DEG 27KT 3843 9799
WIND...HAIL 60MPH <.75IN
$$912
WWUS53 KICT 170318
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT THU JUN 16 2011
KSC113-159-169-170345-
/O.CON.KICT.SV.W.0228.000000T0000Z-110617T0345Z/
SALINE KS-RICE KS-MCPHERSON KS-
1018 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCPHERSON...
RICE AND SALINE COUNTIES UNTIL 1045 PM CDT...
AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH FROM COLLAPSING
THUNDERSTORMS.
LOCATIONS IMPACTED INCLUDE...
MCPHERSON...SALINA...INMAN...MARQUETTE...BROOKVILLE...LINDSBORG...
GALVA...ROXBURY...ASSARIA...CANTON...SMOLAN...GYPSUM...
MOUNDRIDGE...NEW CAMBRIA...GLENDALE...MCPHERSON AIRPORT...
BRIDGEPORT AND SALINA AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS AND WIND DAMAGE WITH THIS STORM WILL OCCUR WITH LIGHT
RAIN OR LITTLE TO NO RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF
THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
3852 9792 3896 9793
TIME...MOT...LOC 0317Z 256DEG 27KT 3845 9788
WIND...HAIL 60MPH <.75IN
$$
BILLINGS334
WWUS53 KICT 170343
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1043 PM CDT THU JUN 16 2011
KSC113-159-169-170353-
/O.EXP.KICT.SV.W.0228.000000T0000Z-110617T0345Z/
SALINE KS-RICE KS-MCPHERSON KS-
1043 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR MCPHERSON...RICE AND SALINE
COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STRONG WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3895 9737 3817 9738 3817 9847 3852 9848
3852 9792 3896 9793
TIME...MOT...LOC 0343Z 256DEG 27KT 3850 9764
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:17 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 16, 6:17 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 617 PM CDT THU JUN 16 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CONFIDENCE FORECAST AGAIN TONIGHT. UNCLEAR WHAT WILL HAPPEN WHEN HIGH PLAINS CONVECTION ENCOUNTERS DEEPER OUTFLOW FROM THIS MORNINGS CONVECTION. SO FAR IT APPEARS TO HAVE HAD LITTLE IMPACT. CONCERN IS THAT 1800 UTC NAM MAY BE CORRECT BRINGING THE STORMS INTO CENTRAL KS LATER THIS EVENING AND OVERNIGHT...SIMILAR TO THE PAST COUPLE OF NIGHTS. HAVE OPTED TO KEEP THE VCTS GOING AT KRSL/KSLN/KHUT AND CB AT KICT. CLEARLY MVFR CONDITIONS WILL BE LIKELY FOR A BRIEF PERIOD OF TIME IF STORMS GO DIRECTLY OVER A SITE...BUT ODDS/ABILITY TO ACCURATELY TIME THIS PRECLUDE A TEMPO GROUP AT THIS TIME. ALSO APPEARS THAT FRONT WILL WORK ABOUT HALF WAY ACROSS THE AREA BY LATE TOMORROW AFTERNOON. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON THE EXTENT OF CONVECTION OVERNIGHT. GUSTY S-SW WINDS ARE EXPECTED AHEAD OF COLD FRONT. -HOWERTON && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 16 2011/ DISCUSSION... FORECAST CONCERN WILL BE EXITING CONVECTIVE COMPLEX MOVING OUT OF SOUTHEAST KS...THEN RENEWED STORM CHANCES LATE THIS AFTERNOON ACROSS WRN KS AND AGAIN FRI INTO THE WEEKEND. THIS EVENING-TONIGHT: CURRENT CONVECTIVE COMPLEX WILL KEEP MOVING TO THE SOUTH AND EAST OF THE AREA EARLY THIS AFTERNOON...WITH MOST OF ERN SECTIONS REMAINING UNDER A BUBBLE HIGH PRESSURE AREA. THE BIGGER CONCERN WILL BE THE OUTFLOW BOUNDARY CREATED BY THE MORNING COMPLEX THAT EXTENDS BACK TO THE WEST INTO SW KS. INTERSECTION WITH THIS BOUNDARY AND THE DRY LINE IN WRN KS NEAR DDC...WILL BE THE CONCERN FOR LATE THIS AFTERNOON INTO THIS EVENING...AS THIS AREA REACHES ITS CONVECTIVE TEMP...WITH STORMS DEVELOPING. SW KS WILL BE UNDER A FAIRLY STRONG CAP....SO THINK THE STORMS WILL BE MORE ISOLATED IN NATURE UNTIL A WEAK SHORTWAVE IN SERN CO MOVES INTO THE WRN KS. BUT AS THIS CONVECTION DEVELOPS...IT WILL DRIFT EAST-NORTHEAST TOWARDS CENTRAL KS LATER THIS EVENING. A VERY UNSTABLE AIRMASS EXISTS FOR THE STORMS TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA...SO CERTAINLY COULD SEE A LARGE HAIL AND DAMAGING WIND THREAT AS IT APPROACHES. FRI: PLACEMENT OF THE MAIN SYNOPTIC FRONT WILL BE PROBLEMATIC ON FRI... AS BOTH THE NAM/WRF AND GFS PUSH THE BOUNDARY SOMEWHERE ACROSS THE FORECAST AREA....FOR THE AFTERNOON HOURS. GENERALLY ALONG THE KS TURNPIKE. THE QUESTION WILL BE CONVECTIVE CHANCES FOR THE AFTERNOON AS WARM TEMPS ALOFT WILL LEAD TO KEEPING MOST AREAS CAPPED UNTIL THE LATE AFTERNOON INTO THE EVENING. EVEN WITH THE STRONG CAP...THINK SOME ISOLATED STORMS MAY DEVELOP DURING MAX HEATING SO THINK A LOW POP IS AGAIN WARRANTED FOR AREAS ALONG AND EAST OF THE TURNPIKE. DO NOT EXPECT ANY CONVECTION THAT CAN GET GOING TO LAST INTO THE OVERNIGHT HOURS FRI NIGHT. BUT GIVEN A VERY UNSTABLE AIRMASS THINK STRONG/SEVERE STORMS ARE AGAIN POSSIBLE. SAT-SUN: LOTS OF UNCERTAINLY ON HOW THE WEEKEND WILL PLAY OUT...AS THE WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SRN KS FOR SAT...BEFORE TRYING TO LIFT BACK TO THE NORTH ON SUN. INSTABILITY WILL REMAIN HIGH ACROSS SRN KS....WITH ANY WEAK DISTURBANCE LEADING TO AN AFTERNOON CONVECTIVE CHANCE. SO WILL KEEP POPS GOING ACROSS THE FORECAST AREA. POPS FOR LATE SAT INTO SUN WILL BE DIFFICULT AS WELL...AS UPSLOPE FLOW OVER WRN KS COULD LEAD TO A COMPLEX OF STORMS DEVELOPING OVER WRN KS LATE SAT NIGHT. THIS COMPLEX COULD DRIFT INTO CEN KS EARLY ON SUN...SO WILL KEEP POPS IN THIS AREA EARLY ON SUN. BOUNDARY WILL CONTINUE TO LIFT TO THE NORTH FOR THE DAYTIME ON SUN INTO NRN KS...WARM TEMPS ALOFT WILL LIMIT ANY SUN AFTERNOON CONVECTIVE CHANCES ACROSS CENTRAL KS CLOSER TO THE BOUNDARY. SOUTH OF THIS BOUNDARY...THINK CAPPING INVERSION WILL KEEP SOUTHERN KS DRY FOR SUN AFTN. MON-WED: MEDIUM RANGE MODELS DIFFER ON THE HOW THE MIDDLE OF THE WEEK WILL PLAY OUT...BUT THE GENERAL TREND LOOKS TO BE THAT THE MID LEVEL FLOW WILL TURN MORE TO THE NW ON WED...WITH SOMEWHAT COOLER TEMPS EXPECTED FOR THE REGION AS THE MAIN SFC FRONTAL BOUNDARY MOVES SOUTH OF THE AREA. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES AND MOVES OUT OF THE AREA. DUNTEN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 98 72 95 / 20 30 20 10 HUTCHINSON 73 97 70 92 / 20 20 20 20 NEWTON 74 96 71 92 / 20 30 20 20 ELDORADO 73 96 71 94 / 20 20 30 10 WINFIELD-KWLD 76 98 74 98 / 20 20 20 10 RUSSELL 70 91 64 87 / 20 10 10 20 GREAT BEND 72 93 66 88 / 20 10 10 20 SALINA 73 95 68 90 / 20 20 10 20 MCPHERSON 73 95 69 91 / 20 20 20 20 COFFEYVILLE 75 94 75 97 / 20 10 20 10 CHANUTE 72 93 74 94 / 20 10 20 10 IOLA 71 92 73 92 / 10 10 20 10 PARSONS-KPPF 74 92 75 96 / 20 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:12 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 412 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL MAINLY WEST OF INTERSTATE 135 FROM SALINA TO WICHITA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN/KETCHAM
In the hours before
Local storm report, Jun 16, 9:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST KINGMAN AIRPORT 37.67N 98.12W
06/16/2011 M56.00 MPH KINGMAN KS AWOS
&&
VJPLocal storm report, Jun 16, 9:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 3 N ELLSWORTH 38.78N 98.23W
06/16/2011 M56.00 MPH ELLSWORTH KS AWOS
&&
VJPLocal storm report, Jun 16, 9:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
923 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 N ELLSWORTH 38.78N 98.23W
06/16/2011 M58 MPH ELLSWORTH KS AWOS
AWOS AT ELLSWORTH AIRPORT MEASURES 58 MPH WIND GUST.
&&
VJPLocal storm report, Jun 16, 9:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND GST BEVERLY 39.01N 97.98W
06/16/2011 E60 MPH LINCOLN KS STORM CHASER
&&
VJPLocal storm report, Jun 16, 9:38 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND GST 3 N ELLSWORTH 38.78N 98.23W
06/16/2011 M62 MPH ELLSWORTH KS AWOS
ELLSWORTH AIRPORT AWOS MEASURES 62 MPH WINDS.
&&
VJPLocal storm report, Jun 16, 9:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND GST WINDOM 38.38N 97.91W
06/16/2011 E60 MPH MCPHERSON KS MESONET
KSN WEATHERLAB AT WINDOM ELEMENTARY SCHOOL MEASURES 60
MPH WINDS.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 64 min |
| Jun 16, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 51 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 47 min |
| Jun 16, 8:03 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 3 hr |
| Jun 16, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 66 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 50 min |
| Jun 16, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 60 min |
| Jun 16, 9:12 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 63 min |
| Jun 16, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 66 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sedgwick, Sumner | 67 min |
| Jun 16, 9:43 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 5 hr |
| Jun 16, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 55 min |
| Jun 16, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 46 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 65 min |
| Jun 16, 10:41 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 54 min |
| Jun 16, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 55 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 49 min |
| Jun 16, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Jun 16, 11:15 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.